The Annals of Statistics

Minimal Sufficiency and Completeness for Dichotomous Quantal Response Models

Michael A. Messig and William E. Strawderman

Full-text: Open access


Minimal sufficiency and completeness are examined for the multistage, multihit and Weibull quantal response models. It is shown that the response counts are minimal sufficient statistics and conditions are presented for completeness for the families of these models. These results provide an example of a complete sufficient statistic for a curved exponential family which is of higher dimension than the parameter space. Uniformly minimum variance unbiased (UMVU) estimators may not exist for the probability of response at a given dose if the response counts are not complete sufficient statistics.

Article information

Ann. Statist., Volume 21, Number 4 (1993), 2149-2157.

First available in Project Euclid: 12 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Primary: 62B05: Sufficient statistics and fields
Secondary: 62F10: Point estimation 62F11 62J12: Generalized linear models

Quantal response model minimal sufficiency completeness uniformly minimum variance unbiased estimator


Messig, Michael A.; Strawderman, William E. Minimal Sufficiency and Completeness for Dichotomous Quantal Response Models. Ann. Statist. 21 (1993), no. 4, 2149--2157. doi:10.1214/aos/1176349415.

Export citation